Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

Sign in to follow this  
samuraiguy

Postprandial Sweating

Recommended Posts

samuraiguy

I was looking to see if anyone has had similar symptoms and what they did about it. About two years ago I noticed I sweat easier approximately 1-2 hours after eating. I thought about false hypos due to starting Metoformin again, but did rigorous testing and during the sweating my BG always falls within the 100 mg/dl to 130 mg/dl range. Had a surprise A1C of 6 this last time and they upped my Metformin to 2000 mg daily and now I sweat after every meal, but the BG levels never fall below 95 mg/dl. Is this just some sort of neuropathy or does Metformin have that effect on some people?

Share this post


Link to post
Share on other sites
Kit

Hey samuraiguy

 

You've mentioned this before.  I thought it had been determined to be caused by coronary artery anuerysmal.  Has that diagnosis changed?

Share this post


Link to post
Share on other sites
samuraiguy

Checked with my cardio Doc and apparently it is not bad enough to cause those symptoms and is from exertion, not eating, negative on the LINX device (LES magnetic ring) too, also negative on the gastro thingy I've had since last year cause I started the excessive sweating before that, and since the sweating got worse with upping the Metformin dose I'm just checking to see if anyone has had problems with that.

Share this post


Link to post
Share on other sites
samuraiguy

Ugh, tried to set up an appointment at my clinic and the nurse said I should see my gastro doctor for possible "dumping syndrome?". Anyone have a history with that? More tests and my gastro and bariatric docs both didn't think my symptoms were gastro related. The nurse says she has never had any metformin patients with similar complaints.

Share this post


Link to post
Share on other sites
Hammer

Some drugs, like SSRI's (selective serotonin re-uptake inhibitors) can cause that, but since you don't list any other drugs other than metformin, I doubt that is the cause.  Excessive sweating can also be due to eating, having your BG levels rise to a certain level, then having them drop down rapidly.  You don't have to have a hypo to have hypo like symptoms, you can have those symptoms if your glucose levels drop too rapidly, even though the levels that they drop to are still in the normal range.  If your after meal BG levels are say, 140, then they rapidly drop to 80, that can cause you to have a false hypo.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×

Important Information

By using this site, you agree to our Terms of Use.